Cureus · 2025
Life-Threatening Anaphylaxis Following Intravenous Ondansetron in a Previously Healthy Woman: A Case Report.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Mazumdar Md Aziz, Bansal Sonali, Fatima Kaneez, Bhardawaj Rajat, Midha Ria
Аннотация
Ondansetron is a drug that is prescribed to treat and prevent nausea and vomiting induced by chemotherapy, radiation therapy, surgical procedures, analgesics, or migraine. It is also commonly used in clinical practice for the symptomatic management of nausea and vomiting due to acute gastroenteritis. The drug is generally acknowledged for its safety, apart from common side effects such as constipation, hot flushes, and headaches. Some rare adverse events, including arrhythmias and QT interval prolongation, have been reported in isolated cases in the literature. However, severe anaphylactic reactions are rarely reported but hold significant value. We describe a rare case of potentially fatal anaphylaxis to a commonly used and generally considered safe medicine. The patient, a 56-year-old female with no known comorbidities, arrived at the Emergency Room complaining of nausea and recurrent vomiting, possibly due to the ingestion of unhygienic, undercooked food. She was hemodynamically stable, with signs of dehydration present. Intravenous ondansetron 4 mg and intravenous fluids (Ringer's Lactate) were administered. Consequently, she developed a sudden severe anaphylactic shock leading to hypotension, tachycardia, and bronchospasm, leading to respiratory distress, managed with endotracheal intubation, vasopressor support, intramuscular adrenaline, and urgent ICU admission. After six hours of intensive treatment, she survived and was extubated uneventfully. Further blood and skin allergy testing confirmed hypersensitivity to ondansetron. Our case report underscores that rare, severe anaphylactic reactions may occur with drugs typically considered safe, emphasizing early recognition and intervention. Ondansetron is one such medication that is available over the counter in India and other countries, which raises safety concerns. We describe a rare case of potentially fatal anaphylaxis following intravenous ondansetron administration in a previously healthy woman. This case highlights the importance of early recognition and intervention in severe hypersensitivity reactions to commonly used drugs.